MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS

DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS
Catalog Number 227457000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the drill bit broke during drilling.The broken bit was removed and another drill bit was used instead.The procedure was completed successfully with no delay or impact to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received that "during the procedure, while performing the drilling, the drill bit broke.This issue was resolved by removing the broken bit and providing the surgeon with a replacement bit of the same type, which was also included in the kit.The surgical instrument technician was immediately informed of this incident.The surgeon was not bothered by this issue, the surgery was completed successfully, the patient was not affected, and there were no changes to the surgical schedule.A report was submitted to document the incident.The broken drill bit was left with the equipment for easy identification and replacement when the devices are returned to j&j.The product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that "227457000, quickset 3.8 dimtr dr blt 40mm " broken intraoperatively while drilling.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces such as drilling in an misaligned position, extreme eccentric loading resulting in premature bending or failure of the drill bit, heavy usage, prying motion.Properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the "227457000, quickset 3.8 dimtr dr blt 40mm " would contribute to the complained device issue.Based on the investigation findings, the ¿dimtr dr blt¿ has ¿broken¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: e1 initial reporter.

Brand Name
QUICKSET 3.8 DIMTR DR BLT 40MM
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23584194
Report Number1818910-2025-20248
Device Sequence Number9378123
Product Code HTW
UDI-Device Identifier10603295109327
UDI-Public(01)10603295109327(10)NG62575
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227457000
Device Lot NumberNG62575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2025
Supplement Date Received by Manufacturer02/01/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown